Alert archive / Idaho / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 6, 2019, 6:42 PM MDT for Bear Lake County, Caribou County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 6:42 PM MDT (00:42 UTC)
- Expired
- Jun 6, 2019, 7:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bear Lake County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 146 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:54 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WUUS55 KPIH 070042
SVRPIH
IDC007-029-070115-
/O.NEW.KPIH.SV.W.0013.190607T0042Z-190607T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
642 PM MDT Thu Jun 6 2019
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Southeastern Caribou County in southeastern Idaho...
Bear Lake County in southeastern Idaho...
* Until 715 PM MDT
* At 641 PM MDT, severe thunderstorms were located from near
Georgetown Summit to Bear Lake, moving east at 40 mph.
HAZARD...60-70 mph wind gusts.
SOURCE...Trained weather spotters. At 640 pm, 64 mph winds were
reported in Bern.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Montpelier, Bear Lake Idaho Portion, Georgetown, Saint Charles,
Dingle, Paris, Bloomington, Bern, Ovid, Border Summit, Georgetown
Summit, Geneva, Fish Haven, Liberty, Clear Creek Ranger Station,
Pegram, Geneva Summit and Bennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Bear Lake, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4200 11148 4268 11152 4267 11104 4200 11105
TIME...MOT...LOC 0041Z 262DEG 33KT 4231 11108
HAIL...<.75IN
WIND...60MPH
$$
JKEYES2 follow-up statements
417 WWUS55 KPIH 070059 SVSPIH Severe Weather Statement National Weather Service Pocatello ID 659 PM MDT Thu Jun 6 2019 IDC007-029-070115- /O.CON.KPIH.SV.W.0013.000000T0000Z-190607T0115Z/ Caribou ID-Bear Lake ID- 659 PM MDT Thu Jun 6 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN CARIBOU AND BEAR LAKE COUNTIES... At 658 PM MDT, severe thunderstorms extend from Georgetown to 12 miles south of Salt River Pass or 17 miles north of Cokeville Utah, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Trained weather spotters. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Montpelier, Bear Lake Idaho Portion, Georgetown, Saint Charles, Dingle, Paris, Bloomington, Bern, Ovid, Border Summit, Geneva, Fish Haven, Clear Creek Ranger Station, Pegram, Geneva Summit and Bennington. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Bear Lake, get away from the water and move indoors or inside a vehicle. remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4200 11146 4267 11133 4267 11104 4200 11105 TIME...MOT...LOC 0058Z 262DEG 33KT 4233 11087 HAIL...<.75IN WIND...60MPH $$ JKEYES
042
WWUS55 KPIH 070107
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
707 PM MDT Thu Jun 6 2019
IDC007-029-070117-
/O.EXP.KPIH.SV.W.0013.000000T0000Z-190607T0115Z/
Caribou ID-Bear Lake ID-
707 PM MDT Thu Jun 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARIBOU AND BEAR
LAKE COUNTIES WILL EXPIRE AT 715 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM MDT for
southeastern Idaho.
LAT...LON 4200 11146 4267 11133 4267 11104 4200 11105
TIME...MOT...LOC 0107Z 262DEG 33KT 4234 11077
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:28 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 2:28 PM MDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 228 PM MDT Thu Jun 6 2019 .SHORT TERM...Tonight through Sun. SPC has put much of the forecast area under a Severe Thunderstorm Watch (number 337) until 11 pm tonight. Very warm and unstable air will clash with some of the coldest air the region has ever seen during the month of June. This is not only powering the thunderstorms, but there should be plenty of wind associated with the cold front. This will last through Friday, although there should be a brief lull in the coldest part of the morning, from sunrise to mid-morning. Then very windy conditions should return. Local study keeps the criteria in the Wind Advisory range. There is also a risk of blowing dust after a couple of dry days in the Snake River plain. Showers and thunderstorms will continue on Fri, although not to the magnitude of tonight. On Saturday, as the cold front continues its eastward track, showers will be more limited to the eastern and northern highlands. The cold air will have settled in, with high temperatures only reaching the 50s for places in the eastern Magic Valley and Snake River plain. This of course means accumulating snow in the higher elevations, but the precipitation is not heavy for the locations expected to snow, so a storm total up to 3 inches is about the limit for Fri night to Sat morning. Conditions start to clear Sat night after midnight, and record to near-record cold for this time of year is likely. Frost is nearly likely for Sun morning. Messick .LONG TERM...Sunday night through next Thursday. Ridging aloft will prevail over the region through about mid-week, bringing mostly clear skies and warmer temperatures. Starting Wednesday, a cutoff low will begin to fill and lift through California ahead of a shortwave trough around 140W. GFS is indicating showers Wednesday night across southeast Idaho, while the ECMWF is dry. Both models ramp up convection Thursday afternoon as the trough swings through the region. Hinsberger && .AVIATION...Main concern will be for severe thunderstorms late this afternoon and evening while a cold front pushes through around 03Z to 06Z. VFR conditions should prevail, but a passing shower could briefly drop visibility below VFR. In the post-frontal airmass, there will be a greater potential for MVFR ceilings beginning around sunrise tomorrow, particularly at KSUN and KDIJ and maybe KIDA. MOS guidance is bringing the strongest winds late tonight as pressure gradient remains tight over the region behind the cold front. Hinsberger && .HYDROLOGY...Wood River in Hailey and the Lost River at Howell Ranch (near Chilly Barton Flat) continue to be in or near minor flood stage, and so the Warning and Advisory continue. All points along the Wood, Little Wood, and both Big and Little Lost Rivers will continue with rising stages due to snow melt until Fri night. At that point, much colder air, bordering record cold for the month of June, will severely slow melting and give the rivers a chance at partial recovery to below even action stage. Snow melt is not done, however, and expect the sunny skies next week to bring back higher stages. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 PM this evening to 10 PM MDT Friday for IDZ052-053. Wind Advisory from 11 AM to 10 PM MDT Friday for IDZ056>058- 062>065. Wind Advisory from 3 AM to 10 PM MDT Friday for IDZ051-054-055. &&
In the hours before
Local storm report, Jun 6, 6:03 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
603 PM MDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST FALL RIVER 44.01N 111.53W
06/06/2019 M66 MPH FREMONT ID MESONET
FALL RIVER, ID. ITDD3 (ITD) ELEV: 5106 FT.
&&
NPSpecial weather statement, Jun 6, 6:07 PM MDT, 35 minutes before
Special Weather Statement National Weather Service Pocatello ID 607 PM MDT Thu Jun 6 2019 IDZ058>063-070045- Franklin/Eastern Oneida Region ID-Bear Lake Valley ID- Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID- Blackfoot Mountains ID- 607 PM MDT Thu Jun 6 2019 ...WINDS OVER 40 MPH FOR SOUTHEASTERN CARIBOU... SOUTHEASTERN BANNOCK...NORTHEASTERN FRANKLIN COUNTIES AND BEAR LAKE UNTIL 645 PM MDT... At 604 PM MDT, Doppler radar and automated weather stations are tracking strong thunderstorms from south of Lava Hot Springs to just west of Bear Lake, moving northeast at 55 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Montpelier, Bear Lake, Grace, Georgetown, Saint Charles, Dingle, Thatcher, Oneida Narrows Reservoir, Paris, Bloomington, Bern, Ovid, Border Summit, Georgetown Summit, Diamond Creek Campground, Geneva, Liberty, Clear Creek Ranger Station, Niter and Geneva Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Bear Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && A severe thunderstorm watch remains in effect until 1100 PM MDT for southeastern Idaho. LAT...LON 4200 11140 4251 11196 4282 11104 4200 11105 TIME...MOT...LOC 0004Z 234DEG 48KT 4218 11140 JKEYES
Special weather statement, Jun 6, 6:19 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pocatello ID
619 PM MDT Thu Jun 6 2019
IDZ053-062>064-070045-
Big Hole Mountains ID-Upper Snake River Plain ID-Caribou Range ID-
Blackfoot Mountains ID-
619 PM MDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TETON...NORTHEASTERN
BONNEVILLE AND EASTERN BINGHAM COUNTIES UNTIL 645 PM MDT...
At 618 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Irwin or 8 miles southwest of Swan Valley, moving
north.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Swan Valley, Ririe Reservoir, Irwin and Pine Creek Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1100 PM MDT for
eastern and southeastern Idaho.
LAT...LON 4324 11144 4326 11172 4361 11176 4361 11124
4344 11104 4341 11104
TIME...MOT...LOC 0018Z 213DEG 37KT 4333 11139
NPLocal storm report, Jun 6, 6:24 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
624 PM MDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST 2 NNE DRIGGS 43.75N 111.10W
06/06/2019 M49 MPH TETON ID AWOS
AWOS STATION KDIJ DRIGGS AIRPORT.
&&
NPSpecial weather statement, Jun 6, 6:31 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pocatello ID
631 PM MDT Thu Jun 6 2019
IDZ054>059-070115-
Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID-
Marsh and Arbon Highlands ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-Lower Snake River Plain ID-
631 PM MDT Thu Jun 6 2019
...WINDS TO 50 MPH FOR ONEIDA...EASTERN BANNOCK...
POWER...NORTHWESTERN FRANKLIN AND EASTERN CASSIA COUNTIES UNTIL 715
PM MDT...
At 629 PM MDT, Doppler radar was tracking strong thunderstorms from
Idahome to near Holbrook, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Western Pocatello, Malad, McCammon, Malta, Swanlake, Downey, Arimo,
Rockland, Albion, Juniper, Holbrook Summit, Fort Hall Bannock Creek
Lodge, Cold Water Rest Area, Fort Hall Bannock Peak, Virginia, Yale
Rest Area, Massacre Rocks, Mink Creek Pass, Sweetzer Summit and
Hawkins Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM MDT for
southeastern Idaho.
LAT...LON 4243 11361 4290 11248 4234 11187 4200 11278
4200 11311
TIME...MOT...LOC 0029Z 240DEG 25KT 4231 11290
JKEYESLocal storm report, Jun 6, 6:40 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
640 PM MDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST BERN 42.33N 111.38W
06/06/2019 M64 MPH BEAR LAKE ID TRAINED SPOTTER
&&
GKAISERThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:07 PM MDT | Special Weather Statement | PIH | Bear Lake | 38 min |
| Jun 6, 6:19 PM MDT | Special Weather Statement | PIH | Bonneville | 26 min |
| Jun 6, 6:31 PM MDT | Special Weather Statement | PIH | Oneida, Power | 44 min |
| Jun 6, 6:45 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Cassia, Power | 45 min |
| Jun 6, 7:12 PM MDT | Special Weather Statement | PIH | Jefferson | 33 min |
| Jun 6, 7:22 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Caribou, Power | 38 min |
| Jun 6, 7:53 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Jefferson | 37 min |
| Jun 6, 7:58 PM MDT | Special Weather Statement | PIH | Fremont | 32 min |
| Jun 6, 8:26 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Clark, Fremont, Jefferson, Madison and 1 more | 49 min |
| Jun 6, 9:16 PM MDT | Special Weather Statement | PIH | Fremont | 44 min |
| Jun 6, 9:55 PM MDT | Special Weather Statement | PIH | Cassia | 50 min |
| Jun 6, 9:59 PM MDT | Special Weather Statement | PIH | Fremont | 46 min |
| Jun 6, 10:15 PM MDT | Special Weather Statement | PIH | Minidoka | 45 min |
| Jun 6, 10:35 PM MDT | Special Weather Statement | PIH | Oneida | 40 min |
| Jun 6, 11:28 PM MDT | Special Weather Statement | PIH | Bingham, Madison | 62 min |
| Jun 6, 11:33 PM MDT | Special Weather Statement | PIH | Bannock, Caribou | 87 min |
| Jun 7, 12:06 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 6 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.